Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


TCells going down
Oct 4, 2004

I have been on HAART for over a year now. I started out at 175 Tcells ,and after starting, it shot up to 600Tells and my viral load quickly became undetectable. Over the last 6 months it has been slowly declining and is now at 320Tcell. I am viral undetectable, and have had no infections or problems what so ever. I am taking Videx Ec, Epivir, and Sustiva. Should I be nervous yet, and change my drug regimen? How far should I let my Tcells fall, if I remain viral undetectable, before I change my regimen?? Sincerely, Getting Nervous

Response from Dr. Sherer

At higher levels of CD4 cells, the variability of values increases. Test to test variability can occur at up to 30% of the total value, i.e. from 600 to 400 cells, without a meaningful change. As other factors affect absolute CD4 cell numbers, you might ask your doctor if the CD4 percentage also changed during this time, or has it been more constant? If the CD4 percent has not changed more than 3% during this time, it would suggest that these changes are less meangingful.

There is no evidence that changing regimens in the presence of well-suppressed viral loads provides any clinical or immunological benefit. I would not encourage you to consider a regimen change based on this information.

And, of course, I urge you to talk to your doctor about your results and this response.


Previous
Trizivir
Next
Question about taking meds

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement